zbMATH — the first resource for mathematics

Some addition theorems in a class of bicompacta. (English. Russian original) Zbl 0541.54004
Sib. Math. J. 24, 934-941 (1983); translation from Sib. Mat. Zh. 24, No. 6(142), 135-143 (1983).
Let X be a compact space which is the union of at most \(\tau\) many ”good” subspaces with infinite \(\tau\). Suppose that X is the union of some family \(\gamma\) of its subspaces such that \(| \gamma | \leq \tau\) and the tightness of M is less than \(\tau\) for each \(M\in \gamma\). If \(\tau\) is regular, then t(X)\(\leq \tau\) and there exists a point \(x\in X\) with \(\pi \chi(x,X)<\tau\) (Theorems 1.1 and 2.5). If we suppose now that each \(M\in \gamma\) is an \(\alpha\)-left subspace of X (instead of \(t(M)<\tau)\), then there exists a point \(x\in X\) with \(\pi \chi(x,X)<\tau\), too, and the regularity of \(\tau\) is not essential (Theorem 2.2). Consequently, any compact space which is representable as the union of some countable family of its \(\alpha\)-left subspaces, is scattered. This generalizes some of the author’s and I. Juhász’s results. Now let \(\tau\) be an infinite cardinal with \(2^{\lambda}\leq \tau\) for each \(\lambda<\tau\), and a compact space X be the union of some family \(\gamma\) of its \(\alpha\)-left subspaces with \(| \gamma | \leq \tau\). Then there exists a point \(x\in X\) such that \(\chi(x,X)<\tau\) (Theorem 2.3). It is not known whether the condition \(''2^{\lambda}\leq \tau\) for each \(\lambda<\tau ''\) can be excluded from the previous theorem. Theorem 2.2 has a more general version for the case of a regular uncountable cardinal \(\tau\). Namely, let a compact space X be the union of some family \(\gamma\) of its \(\alpha\)-expanded subspaces and \(| \gamma | \leq \tau\), where \(\tau\) is regular and uncountable. Then there exists a point \(x\in X\) such that \(\pi \chi(x,X)<\tau\) (Theorem 2.4).
54A25 Cardinality properties (cardinal functions and inequalities, discrete subsets)
54D30 Compactness
54B05 Subspaces in general topology
Full Text: DOI
[1] A. V. Arkhangel’skii, ?On compact spaces which are unions of certain collections of subspaces of special type,? Comment. Math. Univ. Carolinae,17, No. 4, 737-753 (1976). · Zbl 0338.54015
[2] A. V. Arkhangel’skii, ?Topologies admitting a weak connection with orderings,? Dokl. Akad. Nauk SSSR,238, No.4, 773-776 (1978).
[3] M. G. Tkachenko, ?The behavior of cardinal invariants when taking unions of chains of subspaces,? Vestn. Mosk. Gos. Univ., No. 4, 50-58 (1978).
[4] M. G. Tkachenko, ?Bicompacta which can be represented in the form of unions of a countable number of left subspaces,? Comment. Math. Univ. Carolinae,20, No. 2, 361-395 (1979).
[5] B. É. Shapirovskii, ?Mappings on Tikhonov cubes? Usp. Mat. Nauk,35, No. 3, 122-130 (1980).
[6] R. Pol and E. Pol, ?Remarks on Cartesian products,? Fundam. Math.,93, 57-69 (1976). · Zbl 0339.54008
[7] B. É. Shapirovskii, ?Canonical sets and character. Density and weight in bicompacta,? Dokl. Akad. Nauk SSSR,218, No. 1, 58-61 (1974).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.